Open Access
Translator Disclaimer
November, 1981 Likelihood Ratio Tests for and Against a Stochastic Ordering Between Multinomial Populations
Tim Robertson, F. T. Wright
Ann. Statist. 9(6): 1248-1257 (November, 1981). DOI: 10.1214/aos/1176345641


Likelihood ratio tests concerning the parameters of two multinomial populations are discussed. A stochastic ordering restriction is considered as a one sided alternative to equality. The one and two sample tests for equality versus stochastic ordering and stochastic ordering versus all alternatives are derived and their large sample distributions are obtained. The large sample distributions are mixtures of chi-squared distributions. The tests developed provide discrete analogues for the one sided Mann-Whitney-Wilcoxon and Kolmogorov-Smirnov tests.


Download Citation

Tim Robertson. F. T. Wright. "Likelihood Ratio Tests for and Against a Stochastic Ordering Between Multinomial Populations." Ann. Statist. 9 (6) 1248 - 1257, November, 1981.


Published: November, 1981
First available in Project Euclid: 12 April 2007

zbMATH: 0474.62038
MathSciNet: MR630107
Digital Object Identifier: 10.1214/aos/1176345641

Primary: 62G10
Secondary: 62E20

Keywords: asymptotic results , chi-bar-squared tests , likelihood ratio , multinomial distributions , stochastic ordering

Rights: Copyright © 1981 Institute of Mathematical Statistics


Vol.9 • No. 6 • November, 1981
Back to Top